Alert archive / Connecticut / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 81, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 11, 2016, 1:47 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Massachusetts. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2016, 1:47 PM EDT (17:47 UTC)
- Expired
- Aug 11, 2016, 2:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Boston radar (KBOX), 118 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 2:20 PM EDT | TSTM WND DMG | Enfield, CT | WIRES DOWN ON HAMPTON RD. OFF MADISON AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096
WUUS51 KBOX 111747
SVRBOX
CTC003-MAC013-111845-
/O.NEW.KBOX.SV.W.0081.160811T1747Z-160811T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
147 PM EDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
SOUTH CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 245 PM EDT
* AT 145 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
SUFFIELD...OR NEAR AGAWAM...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ENFIELD...AGAWAM...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...
ELLINGTON...WINDSOR LOCKS...SOMERS...EAST WINDSOR...SOUTHWICK...
EAST GRANBY AND HAMPDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4207 7273 4206 7243 4204 7244 4203 7251
4195 7249 4194 7251 4191 7251 4187 7252
4199 7277
TIME...MOT...LOC 1745Z 288DEG 11KT 4203 7270
HAIL...1.00IN
WIND...60MPH
$$
FIELD1 follow-up statement
308
WWUS51 KBOX 111809
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
209 PM EDT THU AUG 11 2016
MAC013-111816-
/O.CAN.KBOX.SV.W.0081.000000T0000Z-160811T1845Z/
HAMPDEN MA-
209 PM EDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HAMPDEN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED INTO
CONNECTICUT. THEREFORE...THE WARNING HAS BEEN CANCELLED FOR HAMPDEN
COUNTY.
LAT...LON 4204 7267 4203 7261 4202 7260 4203 7257
4203 7251 4195 7249 4194 7251 4191 7251
4187 7252 4197 7270
TIME...MOT...LOC 1806Z 296DEG 12KT 4200 7262
$$
CTC003-111845-
/O.CON.KBOX.SV.W.0081.000000T0000Z-160811T1845Z/
HARTFORD CT-
209 PM EDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHEASTERN HARTFORD COUNTY...
AT 206 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ENFIELD...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. TORRENTIAL RAIN.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO CROPS IS POSSIBLE ALONG WITH DOWNED TREES
AND POWER LINES. LOCALIZED STREET FLOODING.
LOCATIONS IMPACTED INCLUDE...
ENFIELD...AGAWAM...SUFFIELD...ELLINGTON...WINDSOR LOCKS...
SOMERS AND EAST WINDSOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. DO NOT DRIVE THROUGH FLOODED WATERS.
&&
LAT...LON 4204 7267 4203 7261 4202 7260 4203 7257
4203 7251 4195 7249 4194 7251 4191 7251
4187 7252 4197 7270
TIME...MOT...LOC 1806Z 296DEG 12KT 4200 7262
HAIL...1.00IN
WIND...60MPH
$$
FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:45 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 11, 1:45 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
145 PM EDT THU AUG 11 2016
.SYNOPSIS...
Excessive heat and humidity will affect much of the region today,
Friday, and possibly Saturday before it turns a little cooler. A
few showers or thunderstorms are possible today and Friday, mainly
in western New England. Rounds of showers and thunderstorms with
locally heavy, much needed rainfall, are likely over the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
130 pm update...
*/ Highlights...
- Heat Advisory for much of Southern New England
- Heat indices of 100 to 104 degrees forecast
- Shower / Thunderstorm activity expected over SW New England
- Includes CT, RI, S/W MA
*/ Discussion...
First and foremost, triple H laying the smack down over a good
chunk of Southern New England. Highs warming into the 90s with
dewpoints in the low to mid 70s. Combination of the two gives you
heat indices in the mid to upper 90s into the low 100s. Seeing
some places N/E mix out with the drier air to lower dewpoints and
subsequently lower humidity, so some minor relief but still hot
enough for the continuation of heat advisories.
Secondly, shower and thunderstorm chances. Focus mainly SW New
England within better moisture per SPC Mesoanalysis. Not a lot of
upper level support. Particular focus at H925-7 Q-vector convergence
yielding a measure of forcing of the ambient environment. Combined
with diurnal heating yielding lift (the two being the trigger when
combined together enough to break a cap around H85), have higher
confidence over CT, RI, and S/W MA away from dry air contamination
in seeing wet-weather activity moving slowly S/E 10 to 15 mph
roughly. With the lack of mid to upper level support and the -10C
layer around 22 kft agl, have greater confidence of a heavy rain
impact given precipitable waters +2 inches, lower confidence on
lightning outcomes. Though can not rule out a rogue storm altering
the environment and becoming stronger as was the case yesterday
over SW CT and points S/E. Will go with heavy rain wording in the
forecast shower and thunderstorms.
Remainder of the forecast is on track.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Any activity should diminish this evening with loss of daytime
heating. Another warm/muggy night is in store with lows in 70s and
areas of fog, especially near the South Coast.
May have a better shot at scattered showers and storms Fri but am
not completely sold on this either. Deeper moisture is expected
to work north across more of region, and coupled with plenty of
instability, should be enough to develop showers/storms,
especially in western New England where temperatures aloft should
be a little cooler than today and presence of a weak surface
trough may provide sufficient lift. However, models may once
again be overdoing QPF since there is so much instability, so our
thinking is that coverage will be more limited than what most of
the models are indicating.
Either way, another hot and humid day is in store but it should
be just a few degrees cooler than today, so we may not need to
issue additional Heat Advisories. Highs should top out in 80s and
lower 90s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* Heat headlines and diurnal thunderstorms are possible for Saturday
* Potential for rounds of showers and thunderstorms with heavy
rainfall and a localized urban flood threat Sun into Mon
* Lingering front could keep shower potential around into the mid-
week
OVERVIEW...
The 00z guidance is overall in agreement through the period with
issues at the meso scale level. Bermuda high over the Mid-Atlantic
will result in tropical moisture streaming into the region. This
anomalous moisture will interact with a stationary front over the
region which could result in the potential threat for heavy
rainfall. The specifics of exact location and timing/duration of
heavy rainfall will be determined by smaller scale details which
have a low predictability at this time. Right now appears that the
highest confidence is Sunday into Monday. The front will move just
offshore by Monday/Tuesday but with the potential for a few more
waves during the mid-week could still see a chance for precip.
Lastly with extensive precipitation and cloud cover will also result
in several days of above average min temperatures with the threat to
break records Friday night.
DETAILS...
Friday Night into Saturday...Moderate Confidence.
Any convection will begin to wane by Friday evening but moisture
plume will continue to remain over the region. Cannot rule out a few
isolated showers during the overnight hours. Temperatures overnight
will struggle to drop below 75 across urban regions. These warm
temps will make a run at record min highs.
Stationary front north of the region will have a low pressure system
ride along it on Saturday. This will keep SNE in a warm/moist
airmass. As weak shortwave approaches, could see diurnal showers and
thunderstorms develop. A few strong storms are possible as CAPE
values reach above 1000 j/kg with 20 kts of 0-6 km shear. However
lapse rates are still not impressive and with 850 mb temps
indicating 20+C, the region could be capped resulting in just an
isolated strong storm. Regardless will keep chc pop for the region
until guidance can resolve meso-scale issues. Main threat with any
strong storm will be heavy rain.
The heat will be on for Saturday with high temps making another run
into the 90s. These type of temps combined with high humidity will
result in heat index values between 95-105F. Heat headlines may be
needed. Saturday temps are tricky as the GFS and NAM continue to
show northeast flow across the Merrimack valley including Boston.
The EC however keeps the flow more southerly, so continued with a
blend in the guidance until this spread can get resolved.
Sunday into Monday...Moderate Confidence.
Stationary front north of the region will begin to sag southward
during this period. Guidance continues to show a potent shortwave
moving in from the west. This could result in a more widespread
threat for showers and thunderstorms. Heavy rain potential seems
likely as PWAT are 3 to 4 STD above normal. Because of this
anomalous amount of moisture, could see more of a flash flooding
concern esp across urban regions. Highest confidence is during
Sunday into Sunday night. Still a lot of timing issue as the GFS
brings the front through about 12 hours faster than the EC. Because
of the difference continued with a blend in the guidance.
Temperatures will also be a bit cooler on Sunday and moreso on
Monday. However dewpoints will still be high esp across areas south
for the sagging front. Not anticipating heat headlines at this
times.
Tuesday and beyond...Low Confidence.
Appears that the front will sag south of the region by Tuesday and
lingering into Wednesday. Another wave of low pressure will move
along the front around Wednesday which could bring precip to areas
south of the Pike. Temperature and humidity levels will be more
average if the region stays north of the front.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short-term /through Friday Night/...
Today...High confidence.
SHRA/TSRA over S/W MA, CT, RI into early evening with TEMPO MVFR-
IFR conditions. IFR-LIFR lingers over the Cape and Islands, making
a return into the evening hours.
Tonight...Moderate confidence.
SHRA/TSRA activity dissipates. SW winds on the increase. Confidence
of patchy fog conditions in the sheltered areas of the CT Valley
especially wherever RA may have occurred earlier. Areas of fog and
low clouds impacting the Cape and Islands, thinking developing
during the evening period and persisting into Friday morning. Low
confidence on specifics.
Friday...Moderate confidence.
MVFR-LIFR may linger over the Cape and Islands. Attention shifts
across the interior as SHRA/TSRA are expected over Upstate NY into
N New England around midday shifting S/E into S New England into
the later-half of the day. TEMPO MVFR-IFR possible with any wx. SW
winds continue.
Friday night...Moderate confidence.
SHRA/TSRA may linger into the evening period but expect activity
to diminish around midnight. Low-end VFR conditions lingering with
the possibility of MVFR-LIFR down towards the Cape and Islands.
KBOS Terminal...Moderate confidence. Will hold SW winds throughout
and keep RA/TSRA out of the terminal.
KBDL Terminal...Moderate confidence. SCT SHRA/TSRA around the
terminal through the early evening hours.
Outlook /Friday Night through Monday/...
Moderate confidence in exact timing but high confidence that
there will be cigs and vsbys restrictions. The main issue will be
rounds of scattered showers and thunderstorms Friday night into
Monday. Also, low clouds and fog patches expected at times during
the overnight at early morning hours.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Friday/...High confidence.
130 pm update...no major changes to the forecast.
SCA was extended into early this afternoon on outer S coastal
waters where 5-6 ft seas will take time to subside. However,
persistent SW flow between high pressure offshore and a stalled
front over northern New England should bring seas back to 5 or 6
ft starting later tonight and lasting into Fri.
Otherwise, areas of fog will reduce visibilities to less than a
mile, especially on S coastal waters this morning and again
tonight into Fri morning.
Scattered showers will exit waters SE of Nantucket early this
morning, but additional scattered showers/storms may cross waters
south of the islands today and again Fri.
Outlook /Friday Night through Monday/...
Moderate confidence in trends with low confidence on exact timing.
Stationary front on Saturday will slowly sag southward into
Monday. Southerly wind direction will dominate but this will all
depend on where the front stalls. Wave heights will build thanks to
persist southerly flow, resulting in SCA headlines. Other
concerns for mariners will be areas of fog along with showers and
thunderstorms at times.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ002>004.
MA...Heat Advisory until 7 PM EDT this evening for MAZ003>007-
010>019-026.
Air Quality Alert until 11 PM EDT this evening for MAZ006-007.
RI...Heat Advisory until 7 PM EDT this evening for RIZ001>004.
MARINE...Small Craft Advisory until 2 PM EDT this afternoon for
ANZ254>256.
&&
SYNOPSIS...Dunten/JWD
NEAR TERM...Sipprell
SHORT TERM...JWD
LONG TERM...Dunten
AVIATION...Dunten/Sipprell
MARINE...Dunten/JWDHazardous weather outlook, Aug 11, 4:04 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 404 AM EDT THU AUG 11 2016 MAZ002-008-009-020>024-RIZ005>008-120815- WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 404 AM EDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY... HOT AND VERY HUMID WEATHER EXPECTED EACH DAY WITH HEAT INDEX VALUES OF 100 TO 105 LIKELY DURING THE AFTERNOON/S. HEAT ADVISORIES AND/OR EXCESSIVE HEAT WATCHES/WARNINGS WILL LIKELY BE NEEDED. FRIDAY THROUGH MONDAY... ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT, THERE WILL BE THE RISK FOR LOCALIZED URBAN FLOODING WITH THE HIGHEST RISK THIS WEEKEND. IN ADDITION...THERE WILL ALSO BE SOME RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT CONFIDENCE ON TIMING IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ006-007-120815- WESTERN ESSEX MA-EASTERN ESSEX MA- 404 AM EDT THU AUG 11 2016 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY... HOT AND VERY HUMID WEATHER EXPECTED EACH DAY WITH HEAT INDEX VALUES OF 100 TO 105 LIKELY DURING THE AFTERNOON/S. HEAT ADVISORIES AND/OR EXCESSIVE HEAT WATCHES/WARNINGS WILL LIKELY BE NEEDED. FRIDAY THROUGH MONDAY... ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT, THERE WILL BE THE RISK FOR LOCALIZED URBAN FLOODING WITH THE HIGHEST RISK THIS WEEKEND. IN ADDITION...THERE WILL ALSO BE SOME RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT CONFIDENCE ON TIMING IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ003>005-010>019-026-RIZ001>004-120815- HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- 404 AM EDT THU AUG 11 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY... HOT AND VERY HUMID WEATHER EXPECTED EACH DAY WITH HEAT INDEX VALUES OF 100 TO 105 LIKELY DURING THE AFTERNOON/S. HEAT ADVISORIES AND/OR EXCESSIVE HEAT WATCHES/WARNINGS WILL LIKELY BE NEEDED. FRIDAY THROUGH MONDAY... ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH AT LEAST LOCALLY HEAVY RAINFALL AT TIMES. DESPITE OUR CURRENT DROUGHT, THERE WILL BE THE RISK FOR LOCALIZED URBAN FLOODING WITH THE HIGHEST RISK THIS WEEKEND. IN ADDITION...THERE WILL ALSO BE SOME RISK FOR STRONG TO SEVERE THUNDERSTORMS OVER THIS PERIOD BUT CONFIDENCE ON TIMING IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-120815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 404 AM EDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 11, 9:54 AM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
954 AM EDT THU AUG 11 2016
RIZ006-111445-
WASHINGTON RI-
954 AM EDT THU AUG 11 2016
...STRONG THUNDERSTORM MOVING INTO WASHINGTON COUNTY RHODE ISLAND...
AT 951 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER THE NEW LONDON CONNECTICUT AREA...MOVING EAST AT 35 MPH.
FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS WERE OCCURRING WITH
THESE STORMS ALONG WITH WIND GUSTS UP TO 30 MPH. BRIEF PONDING OF
WATER CAN BE EXPECTED ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
SOUTH KINGSTOWN...WESTERLY...NARRAGANSETT...HOPKINTON...
CHARLESTOWN AND RICHMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. FREQUENT LIGHTNING WAS
OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM THE STORM. GO INSIDE A
BUILDING OR VEHICLE. WAIT AT LEAST 30 MINUTES UNTIL AFTER THE STORM
HAS PASSED TO RESUME OUTDOOR ACTIVITIES.
ALSO...DO NOT ATTEMPT TO DRIVETHROUGH FLOODED ROADWAYS.
&&
LAT...LON 4133 7189 4132 7185 4134 7183 4141 7184
4142 7180 4148 7179 4146 7144 4143 7146
4141 7145 4136 7149 4138 7153 4137 7153
4136 7163 4133 7171 4131 7188
TIME...MOT...LOC 1351Z 277DEG 29KT 4140 7207
FIELDSpecial weather statement, Aug 11, 1:39 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
139 PM EDT THU AUG 11 2016
CTZ002-MAZ011-111845-
HARTFORD CT-EASTERN HAMPDEN MA-
139 PM EDT THU AUG 11 2016
...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND...NORTHEASTERN
HARTFORD AND SOUTH CENTRAL HAMPDEN COUNTIES...
AT 138 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHWICK...OR NEAR AGAWAM...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL ACCOMPANY THIS
STORM...ALONG WITH TORRENTIAL DOWNPOURS. LOCAL PONDING OF WATER WILL
OCCUR ON ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ENFIELD...WESTFIELD...AGAWAM...WEST SPRINGFIELD...
SOUTH WINDSOR...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...
ELLINGTON...WINDSOR LOCKS...SOMERS...GRANBY...EAST WINDSOR...
SOUTHWICK AND EAST GRANBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH
TO PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES. DO NOT
ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4211 7276 4209 7247 4204 7247 4203 7251
4195 7249 4194 7251 4187 7252 4185 7250
4185 7251 4186 7252 4199 7283
TIME...MOT...LOC 1738Z 288DEG 12KT 4204 7274
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:19 PM EDT | Severe Thunderstorm Warning | BOX | 43 min | |
| Aug 11, 3:44 PM EDT | Heat Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 27 hr |
| Aug 11, 3:59 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 46 min |
| Aug 11, 4:15 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 60 min |
| Aug 11, 4:22 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 38 min |
| Aug 11, 4:34 PM EDT | Areal Flood Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 116 min |
| Aug 11, 4:41 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 49 min |
| Aug 11, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 61 min |
| Aug 11, 5:51 PM EDT | Areal Flood Advisory | BOX | Capitol Planning Region | 114 min |
| Aug 11, 6:15 PM EDT | Flash Flood Warning | BOX | Capitol Planning Region | 2 hr |
| Aug 11, 6:19 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 56 min |
| Aug 10, 8:10 PM EDT | Small Craft Advisory | BOX | 18 hr | |
| Aug 11, 1:39 PM EDT | Special Weather Statement | BOX | Hampden | 66 min |
| Aug 11, 3:00 PM EDT | Special Weather Statement | BOX | Hampden | 60 min |
| Aug 11, 3:45 PM EDT | Small Craft Advisory | BOX | 40 hr | |
| Aug 11, 5:35 PM EDT | Special Weather Statement | BOX | Hampden | 40 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2016Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.